MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD ICON SERIES CPAP; BZD

FISHER & PAYKEL HEALTHCARE LTD ICON SERIES CPAP; BZD
Model Number ICONNAN-HT
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).We have requested the return of the complaint icon cpap humidifier for investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A distributor in canada reported that the power cord of an icon cpap humidifier was damaged and had exposed copper wires.There was no reported patient involvement.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Method: the complaint icon auto cpap humidifer was received at fisher & paykel healthcare (f&p) new zealand for evaluation and was visually inspected.Results: visual inspection showed that the power cord had been taped up.The tape was removed and showed that the wires were exposed and had been soldered, as if a repair had been done.Conclusion: the power cord may have been subjected to excessive force, causing the reported damage.During initial assembly of the icon auto cpap, all power cords are visually inspected for damage.Once the assembly process is completed, all icon auto cpap devices are visually inspected again before release for distribution.This suggests the damage occurred after it had been distributed.The icon auto cpap is designed to electrical safety standards; ul60601-1 and as/nzs 3200.1.The materials used in the thermoplastic components of the mains connector and the cases are flame retardant according to ul60601-1 and as/nzs 3200.1.Our user instructions that accompany the sleepstyle state the following: -"only operate if the device, power cord and plug are dry and in good working order" -"do not operate the device, water chamber or breathing tube if it is dropped, damaged or not working as intended".

Brand Name
ICON SERIES CPAP
Common Device Name
BZD
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road
suite 300
irvine, CA 92618
9494534000
MDR Report Key14518980
Report Number9611451-2022-00499
Device Sequence Number5309900
Product Code BZD
UDI-Device Identifier09420012425041
UDI-Public(01)09420012425041(10)2100105037(11)161115
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K094040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberICONNAN-HT
Device Catalogue NumberICONNAN-HT
Device Lot Number2100105037
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2022
Supplement Date Received by Manufacturer06/20/2022
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date06/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown